General malaise and lack of energy


#1
I've been taking Azilect for just over 2 weeks now. Dx in Jan this year at 45yrs. I stopped running my own business at Easter to focus on home life, husband and three children. I seem to be lacking energy even more than before working. Struggling to get going in the mornings and haven't really for the last 3 days. I don't think I have a viral infection but feel non specifically unwell. I notice that "general malaise" is a common side effect of Azilect but could it just be a PD symptom? Azilect doesn't seem to be controlling any of my symptoms. I'm meeting my PD nurse next month and will mention it but would welcome hearing your thoughts. Has anybody else experienced this with Azilect? Or am I just feeling apathetic with no work routine???

#2
Silverkins
I took Azilect (Rasagiline) for a couple of years when I first started meds. I don't remember it causing general malaise. I was told it had a mild antidepressant effect and that is consistent with my experience.
It seems entirely reasonable to that you may be reacting to the change in your work situation.
A lack of energy, depleted motivation and depression are associated with Parkinson's but I have not worked out whether they are caused by the condition, the meds or the psychological impact of the condition.
What kind of business were you running? It must be hard to make the transition from running your own business to doing something very different.
I hope that helps

EF

#3
Hi azilect was the first medication I took. I was very reluctant to start taking anything. I was diagnosed at 58 and started taking it about a year after diagnosis. I started on this as it is thought it may be a preventative. I was very nervous about taking it, as I have never taken anything other than paracetamol during my life before. I didnt find any side affects. I still take it, but now 2 years later I also take sinemet.
I have recently been to a naturopath and am on a gluten and mostly dairy free diet. I generally feel very well. I have also started conductive education through my local Parkinsons branch. This is a kind of exercise which stretches everything through a series of exercises, to help mobility and flexibility.

I am constantly told to be positive, through the exercise class, my neurologist, Parkinsons nurse and I am sure that is the right thing to do, not always easy but I do try!

#4
Hi Silverkin,

I was like that the last few weeks but turns out I had a wee infection without the obvious symptoms.

I only went to the doctor when my bladder eventually stopped working... worth getting checked if this is unusual for you x

#5
Thank you for all your replies. My business was running Music and Movement (!) classes for 0-5yrs and their parents and in childcare settings. I am missing the human contact and "performance" aspect of my job, I think but not all the business side and lifting and carrying!
Hopefully I shall be into a new routine soon and feel better. I've joined aTai chi class and a choir. I think it maybe I've now also got more time to really take my dx on board as it was only confirmed for definite last month.
If I'm not feeling better soon I will consult my GP though. Thanks again.

#6
Hi Silverkins, I have never taken the meds you mention. But I do have children, now grown up and grand children As we have just got back to school after the Easter Break, maybe the task of doing all the things you would normally do plus looking after children,and having PD might have something to do with it. I am no expert on this, but being a mother and now a grandmother I do klnow life can be very hectic and Pd can be very debilitating.

#7
That's a very good point Blue Angel, I am probably tired after the school holidays with three kids at home and in laws visiting from overseas for two weeks too. I'm expecting too much of myself I think and maybe it has nothing to do with the Azilect.